Skip to Content

HIV Infection - WHAT DOES HIV AND TAKING ATRIPLA HAS TO DO WITH DEHYDRATING?WHY DOES THAT HAPPEN?

Responses (3)

suzanne66 11 Dec 2009

Unfortunately, I could not find an answer to your question after some considerable research. Hopefully other members may be able to help. Please be patient.

SurfsUp 22 Dec 2009

So I have been taking Atripla for around 3 years now. I my opinion, the dehydration you might be experiencing, could be due to a number of things. I would need a little more information about : When do you take your meds?, Are you doing any physical activity?, Have you noticed an onset of diarrhea longer than 3 days?, Are you seeing a physician on regular basis?.

The reason why I ask, I had noticed I too was getting dehydrated but it wasn't directly related to the Atripla. Stress, emotional feelings, proper diet all are factors in keeping the engine of the body in running order.

Hit me back on here w/ some info and maybe we can narrow it down.

All the best,
SurfsUp

checkitjan 27 Feb 2010

It may or may not be linked to the use of Atripla but I must say that despite the fact that I am very pleased with very little side-effects, dehydration since starting on Atripla is something that I have noticed.

I only mention this as a collection of thoughts and/or experiences with this drug, certainly do not wish to argue with the point you make and wholeheartedly agree that stress levles, emotions, diet and a range of other factors like excercise undoubtedly contribute to the "smooth running" of the body.

I am a bit surprised there aren't more responses to this question as it relates to such a widely used drug.

Best wishes,

Jan

SurfsUp 28 Feb 2010

Hey Jan.. Thanks for responding.. I too find it interesting that with so many people poppin the big pink pill and few responses on the net.. Can I ask : When you were getting dehydrated, What did you change in your daily routine to make things better?

Rockin it,
SurfsUp

checkitjan 8 Sep 2010

Sorry for the delay SurfsUp. (I've been lucky enough to have been traveling recently and had no desire to check the internet) I know it is somewhat late now and I am glad you had some further responses that in my opinion seem helpful. I hope they answered your question. As said by someone else, I had Vitamin D levels checked and take supplements since than which appears to have improved the situation and I have to make a very concious effort to drink plenty of water. It's my downfall, I do not drink enough. What I felt has also helped is ginger, I drink a lot of ginger tea which is lovely! Shall I mention rehydration-creams? I had a shock when my mother bought me a tube of anti-aging-rehydration cream, what is she trying to say? Hope your situation is improving, maybe you can let me know? Jan

Ava Marie 30 Apr 2010

Atripla is a multiple viral medication (3 in one, so I was told). I used to take Atripla along with other viral meds & my viral load went to zero & CD4 cells shot up rapidly. However, after just one year the virus mutated & my viral load went up to 8,000 & CD4 down to 237 from 300+. I never missed a dose. The virus is just very clever & can mutate. Now, I take 6 different viral medications . . . . horrible stuff! Made me sick for over 2 weeks and finally now I feel like my old self again. I go tomorrow for blood tests to see if the meds are working, etc. Now, to answer your question . . . yes HIV meds can cause dehydration, dry mouth, & sinus dryness. You should definately be checked for vitamin D deficienty which is a common problem with HIV infected people. This is extremely important that you followup on this. Everybody reacts differently.

alx1981 29 Jul 2010

I am happy with Atripla once a/day at bedtime. Drink it with plenty of water, thru out the day I forget at times to drink more water, but has not been a problem with dehydration for me. I love the side effect of the dreams. Best part of this pill!!! I am very thankful that so far (after a year) that has been the only effect from taking this pill. And is only once at bedtime (which I love). I hope more forums like this would be created to keep coming with questions or concerns. That helps all the time. One thing less to stress about, and we do already have enough stress as it is with our diagnosis. ANYONE KNOWS of bulletins,websites or blogs where people either (+) and/or taking Atripla can share thoughts, experiences and concerns? As well as have questions! THANKS SO MUCH! :)

checkitjan 2 Dec 2010

In response to your seperate question about a forum for HIV Positive People for questions re. medication and other relevant issues. In the English language there is one called hiv-i-base. It is good and questions are catagorised by topics and sub-topics by a range of hiv-treatment-advocates and other experts in the field of hiv. I don't know which other languages you are competent in? I personally am fortunate using sites in several languages.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions